Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Tampa Bay, FL

February 4, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 4, 2013, 4:19 AM EST for Pinellas County, Florida. It took effect at Feb 4, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2013, 4:19 AM EST (09:19 UTC)
In effect from
Feb 4, 2013, 12:00 PM EST
Expired
Feb 4, 2013, 6:00 PM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS82 KTBW 040919
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 AM EST MON FEB 4 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES FOR LONG
DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES...

.HIGH PRESSURE OVER THE EASTERN U.S. WILL PROVIDE A COOL AND VERY
DRY AIRMASS TODAY WITH LONG DURATIONS OF HUMIDITY VALUES BELOW 35
PERCENT EXPECTED.

FLZ050-060-065-042300-
/O.NEW.KTBW.FW.W.0004.130204T1700Z-130204T2300Z/
PINELLAS-SARASOTA-LEE-
419 AM EST MON FEB 4 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS EVENING. 

* AFFECTED AREA...PINELLAS...SARASOTA...LEE.

* WIND...EAST AND SOUTHEAST AT 4 TO 5 MPH.

* HUMIDITY...24 TO 27 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 3:33 AM EST, 46 minutes earlier.

Area forecast discussion, Feb 4, 3:33 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
333 AM EST MON FEB 4 2013

.SYNOPSIS...
AT UPPER LEVELS - A LOW OVER HUDSON BAY TROUGHS SOUTH ACROSS THE
EASTERN CONUS. AT THE SURFACE - HIGH PRESSURE OVER THE UPPER OHIO
VALLEY AND SOUTH-CENTRAL APPALACHIANS SPRAWLS ACROSS THE SE U.S.
AND GULF REGION...WITH A WEAK BOUNDARY BISECTING THE SOUTHEAST
STATES FROM WEST TO EAST. A COLD FRONT STRETCHES OVER THE FL
STRAITS BETWEEN THE KEYS AND CUBA.

&&

.SHORT TERM (TODAY-WEDNESDAY)...
THE UPPER LOW ROTATES AROUND HUDSON BAY AND NORTHERN QUEBEC THROUGH
THE PERIOD WITH TROUGHING OVER THE EASTERN STATES AND THE WESTERN
ATLANTIC. THE FLOW ALOFT THE GULF REGION WILL BE NEARLY ZONAL
ALTHOUGH A SHORT WAVE TROUGH MOVES INTO THE WESTERN AND CENTRAL GULF
WED. THE SURFACE HIGH TRACKS ACROSS THE EASTERN SEABOARD TODAY AND
OUT OVER THE OPEN ATLANTIC TUE...TO ALONG LATITUDE 30 NORTH...AS
IT RIDGES BACK OVER THE STATE. THE SURFACE HIGH CONTINUES EASTWARD
WED AS THE RIDGE AXIS SHIFTS DOWN ACROSS SOUTHERN FL...AS A WEAK
BOUNDARY SAGS IN ALONG THE GULF COAST AND AND NORTHERN FL.

THE FORECAST FOR THE NEXT TWO DAYS WILL BE DRY WITH A SLOW WARMING
TREND. THE MAIN CONCERN WILL BE SOME FIRE WEATHER ISSUES THAT WILL
BE DISCUSSED IN THAT SECTION. SOME FOG IS OCCURRING BUT VERY
LOCALIZED AND WILL LEAVE OUT OF THE FORECAST THIS MORNING. THIS IS
COVERED WITH A SPECIAL WEATHER STATEMENT AND WILL UPDATE THAT AS
NEEDED. CAN NOT RULE OUT SOME PATCHY FOG LATER TONIGHT-EARLY TUE
MORNING BUT WILL KEEP IT OUT OF THE FORECASTS FOR NOW.

TUE NIGHT-WED...VEERING LOW LEVEL FLOW AROUND THE SURFACE RIDGE HAS
MOISTENED THE ATMOSPHERE WHICH ALONG WITH THE BOUNDARY MOVING IN
FROM THE NORTH AND THE SHORT WAVE TROUGH TO THE NW WILL BRING A
SLIGHT CHANCE OF SHOWERS...TO LEVY COUNTY TUE EVENING THEN SPREADING
TO THE NATURE COAST OVERNIGHT. THE SLIGHT CHANCE SPREADS INTO THE
CENTRAL COUNTIES WED MORNING AND THEN ALL BUT THE FAR SOUTH DURING
THE AFTERNOON. LIMITED ENERGY ACROSS THE AREA WILL PRECLUDE ANY
THUNDERSTORMS. THE WARMING TREND CONTINUES WITH TEMPERATURES
GENERALLY ABOVE NORMAL BY WED.

.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...
NEAR ZONAL FLOW ALOFT WILL BE IN PLACE THROUGH THE END OF THE WEEK
WITH EMBEDDED SHORTWAVES MOVING THROUGH THE FLOW. UPPER RIDGING WILL
THEN BUILD OVER THE SOUTHERN GULF OF MEXICO FOR THE WEEKEND CAUSING
DRIER NW FLOW OVER THE LOCAL AREA. AT THE SURFACE...A STALLED
FRONTAL BOUNDARY WILL BE DRAPED ACROSS NORTHERN FLORIDA AT THE
START OF THE PERIOD. WEAK LOW PRESSURE WILL DEVELOP ON THE LINE AS
THE BOUNDARY SHIFTS NORTH THROUGH THE END OF THE WEEK. HIGH PRESSURE
WILL THEN BUILD DOWN THE STATE FROM THE NORTH THROUGH THE WEEKEND.
WILL HAVE AN ISOLATED CHANCE OF A SHOWER OR TWO THURSDAY AND FRIDAY
AFTERNOONS...THEN DRIER AIR SHOULD MOVE INTO THE AREA FOR THE
WEEKEND. TEMPS WILL REMAIN GENERALLY IN THE 50S TO LOWER 60S FOR
LOWS...AND IN THE MID 70S TO LOWER 80S FOR HIGHS.

&&

.AVIATION...
SOME PATCHY FOG IS CAUSING TEMPO IFR CONDITIONS MAINLY AT
KPGD...KLAL...AND KSRQ. VFR CONDITIONS OTHERWISE PREVAIL AT THE
TERMINALS OVERNIGHT. THE FOG WILL CLEAR BY 14Z WITH VFR CONDITIONS
THROUGH THE REST OF THE PERIOD.

&&

.MARINE...
HIGH PRESSURE OVER THE EASTERN U.S. TRACKS SOUTHEASTWARD TO THE
OPEN ATLANTIC THROUGH MIDWEEK...AS IT RIDGES ACROSS FL TO THE
GULF WITH A RELAXED GRADIENT. A WEAK FRONTAL BOUNDARY SINKS SOUTH
INTO THE NORTHERN HALF OF THE STATE AND STALLS...AS A WEAK WAVE
OF LOW PRESSURE TRACKS ALONG IT DURING THE END OF THE WEEK.

WINDS GRADUALLY VEER AROUND...WITH SOME AFTERNOON WIND SHIFTS
DURING SEA BREEZES...AND OVERALL REMAIN FAIRLY LIGHT AND BELOW
CAUTION/ADVISORY CRITERIA.

&&

.FIRE WEATHER...
EXTENDED LOW RH AND ERC VALUES ABOVE 35 ACROSS PINELLAS...
SARASOTA...AND LEE COUNTIES REQUIRE A RED FLAG WARNING. LEVY...
HILLSBOROUGH...AND CHARLOTTE WILL ALSO SEE LONG DURATIONS OF
LOW RH BUT WITH ERC VALUES BETWEEN 30 AND 34 ONLY REQUIRE A FIRE
DANGER STATEMENT.

ON TUE MOISTURE BEGINS TO SLOWLY RETURN BUT LOCATIONS FROM POLK AND
HILLSBOROUGH NORTH MAY STILL BE DRY ENOUGH FOR A FIRE DANGER
STATEMENT. THE REST OF THE WEEK WILL HAVE RH ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  52  75  61 /  10  10  10  10
FMY  73  52  79  61 /  10  10  10  10
GIF  71  49  77  58 /  10  10  10  10
SRQ  69  47  75  59 /  10  10  10  10
BKV  70  38  75  53 /  10  10  10  10
SPG  68  58  74  62 /  10  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING
     FOR LEE-PINELLAS-SARASOTA.

GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...24/COLSON

In the hours before

Special weather statement, Feb 4, 2:23 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
223 AM EST MON FEB 4 2013

FLZ051-052-055-060-062-041000-
HILLSBOROUGH-POLK-MANATEE-SARASOTA-CHARLOTTE-
INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN...BRADENTON...NORTH PORT...SARASOTA...VENICE...
PORT CHARLOTTE...PUNTA GORDA
223 AM EST MON FEB 4 2013

...LOCALIZED DENSE FOG THIS MORNING...

FOG WILL CONTINUE TO IMPACT ISOLATED LOCATIONS FROM AROUND THE TAMPA
BAY REGION DOWN TO CHARLOTTE COUNTY...ESPECIALLY ALONG SPOTS ON
I-75. A FEW REPORTING STATIONS HAVE OCCASIONALLY HAD VISIBILITIES
OF A QUARTER MILE. THOSE TRAVELING ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA THIS MORNING ARE URGED TO USE EXTRA CAUTION AS
VISIBILITIES CAN DROP QUICKLY WITH LITTLE OR NO ADVANCE NOTICE.

09/RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 1:55 PM ESTBeach Hazards StatementTBWPinellas22 days

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.